1132.pdf (441.79 kB)
Download file

About ergodicity in the family of limacon billiards

Download (441.79 kB)
preprint
posted on 16.01.2006, 11:31 authored by Holger R. Dullin, Arnd Backer
By continuation from the hyperbolic limit of the cardioid billiard we show that there isan abundance of bifurcationsin the family of lima¸con billiards. The statistics of these bifurcation shows that the size of the stable intervals decreases with approximately the same rate as their number increases with the period. In particular, we give numerical evidence that arbitrarily close to the cardioid there are elliptic islands due to orbits created in saddle node bifurcations. This shows explicitly that if in this one parameter family of mapsergo dicity occursfor more than one parameter the set of these parameter values hasa complicated structure.

History

School

  • Science

Department

  • Mathematical Sciences

Pages

423626 bytes

Publication date

2001

Notes

This is a pre-print. The definitive version: DULLIN, H.R. and BACKER, A., 2001. About ergodicity in the family of limacon billiards. Nonlinearity, 14(6), pp. 1673-1687, is available at: http://www.iop.org/EJ/journal/Non.

Language

en

Usage metrics

Keywords

Exports